Alert archive / California / Wind Advisories in 2013
Wind Advisory 37, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 18, 2013, 1:29 PM PDT for San Diego County, California. It took effect at Apr 19, 2013, 5:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 1:29 PM PDT (20:29 UTC)
- In effect from
- Apr 19, 2013, 5:00 AM PDT
- Expired
- Apr 19, 2013, 1:13 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4076 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS76 KSGX 182029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 129 PM PDT THU APR 18 2013 ...A NEW WIND ADVISORY IS NOW IN EFFECT FROM 3 AM FRIDAY MORNING TO 2 PM FRIDAY AFTERNOON FOR SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS... ...ELSEWHERE THE WIND ADVISORY HAS BEEN CANCELLED... .ONLY ONE STATION REPORTING GUSTS OVER 35 MPH SINCE 1 PM...FREMONT CANYON. NO AREAS EXPECTED TO MET ADVISORY CRITERIA REMAINDER OF THIS AFTERNOON OR EVENING. FORECASTING AN INCREASE IN WIND AGAIN LATE TONIGHT AND FRIDAY MORNING...BUT ONLY ABOUT TWO THIRDS AS STRONG AS THIS MORNING...AND MAINLY CONFINED TO ACROSS SAN DIEGO COUNTY...HOWEVER EXPECT GAP WINDS THROUGH BANNING PASS MAY ALSO BE OVER 35 MPH. CAZ050-058-190430- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ /O.NEW.KSGX.WI.Y.0037.130419T1000Z-130419T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 129 PM PDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...EAST TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO 45 MPH. WIND DIMINISHING DURING THE AFTERNOON. * LOCATION...THROUGH FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. POSSIBLE DAMAGE TO TREE LIMBS...SIGNS... OUTBUILDINGS...AWNINGS. * OUTLOOK...WINDS ARE FORECAST TO REMAIN BELOW ADVISORY CRITERIA THROUGH AT LEAST TUESDAY MORNING. THEY MAY INCREASE FROM THE EAST AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055>057-182130- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-130418T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 129 PM PDT THU APR 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
3 follow-up statements
339 WWUS76 KSGX 190436 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PDT THU APR 18 2013 ...A WIND ADVISORY WILL BE IN EFFECT FROM 3 AM FRIDAY MORNING TO 2 PM FRIDAY AFTERNOON FOR SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS... .EASTERLY WINDS WILL INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING...MAINLY OVER PORTIONS OF SAN DIEGO COUNTY. LOCAL WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED BY LATE MORNING...SUBSIDING DURING THE LATE AFTERNOON. CAZ050-058-191330- /O.CON.KSGX.WI.Y.0037.130419T1000Z-130419T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 936 PM PDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT FRIDAY. * WINDS...EAST TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO 45 MPH. WIND DIMINISHING DURING THE AFTERNOON. * LOCATION...THROUGH FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS ARE FORECAST TO REMAIN BELOW ADVISORY CRITERIA SUNDAY THROUGH TUESDAY. THEY MAY INCREASE FOR A TIME AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
983 WWUS76 KSGX 190818 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 118 AM PDT FRI APR 19 2013 ...WIND ADVISORY THROUGH EARLY AFTERNOON FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS... .WEAKENING OFFSHORE FLOW WILL BRING LOCALLY GUSTY EAST TO NORTHEAST WINDS TO THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS THROUGH EARLY THIS AFTERNOON. CAZ050-058-192100- /O.EXT.KSGX.WI.Y.0037.130419T1200Z-130419T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 118 AM PDT FRI APR 19 2013 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON. * WINDS...EAST TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 45 MPH. WINDS DIMINISHING DURING THE AFTERNOON. * LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS. * TIMING...WINDS INCREASING EARLY THIS MORNING...PEAKING DURING THE MID TO LATE MORNING...THEN DIMINISHING DURING THE EARLY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
732 WWUS76 KSGX 192013 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PDT FRI APR 19 2013 CAZ050-058-192115- /O.CAN.KSGX.WI.Y.0037.000000T0000Z-130419T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 113 PM PDT FRI APR 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:40 AM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 18, 10:40 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1040 AM PDT THU APR 18 2013
.SYNOPSIS...
HIGH PRESSURE AND OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER
THROUGH FRIDAY. STRONG NORTHEAST WINDS WILL BLOW TODAY AND FRIDAY
MAINLY IN THE FOOTHILLS AND ADJACENT VALLEYS. OVER THE WEEKEND THE
MARINE LAYER WILL REDEVELOP AND BEGIN A COOLING TREND NEAR THE COAST
THAT WILL EXTEND INLAND MONDAY AND TUESDAY. FAIR SEASONAL WEATHER
WITH NIGHT AND MORNING COASTAL CLOUDS WILL CONTINUE NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ISSUED UPDATES TO PUBLIC AND FIRE WEATHER FORECASTS...ADJUSTED MAX
TEMPS AND SHORTENED DURATION OF RED FLAG WARNING ACROSS ORANGE
COUNTY...SOUTHWEST SAN BERNARDINO COUNTY...WESTERN RIVERSIDE COUNTY
TO 5 PM TODAY...ACROSS SAN DIEGO COUNTY STILL UNTIL 5 PM FRIDAY.
THROUGH FRIDAY...SW CALIFORNIA WILL BE UNDER INFLUENCE OF STRONG
HIGH PRESSURE RIDGE...CURRENTLY CENTERED ALONG 130W LONGITUDE.
NORTHEAST WINDS BELOW 10000 FEET NEAR 30 KNOTS TODAY...CURRENTLY
GETTING REPORTED OF GUSTS 35 TO 50 MPH....DIMINISH TO E-NE 15-20KT
THIS AFTERNOON...THEN INCREASE OVERNIGHT AND INTO FRIDAY OVER SAN
DIEGO COUNTY TO E 25 KT BELOW 5000 FEET. PLANNING ON EXTENDING WIND
ADVISORY FOR SAN DIEGO COUNTY INTO FRIDAY. VERY DRY AIR REMAINS OVER
ALL AREAS SO DAYTIME TEMPERATURES WILL BE MUCH WARMER THAN NORMAL.
TEMPS ARE CURRENTLY RUNNING ABOUT 5 TO 12 DEGREES ABOVE YESTERDAY AT
THIS TIME. EXPECTING SIMILAR INCREASE ON FRIDAY. NIGHTS WILL CHILLY
IN WIND PROTECTED AREAS.
FRIDAY NIGHT INTO MONDAY...TWO SHORT WAVES RIDE OVER THE RIDGE AND
DROP SOUTHEASTWARD THROUGH PACIFIC NW STATES...THE ONE ON SATURDAY
CROSSES OVER NEVADA...THE SECOND ON SUNDAY/MONDAY TRACKS FURTHER
EAST. NET EFFECT ON SOUTHERN CALIFORNIA WEATHER IS TO SHIFT THE
THERMAL TROUGH EAST OF MOUNTAINS...RETURN OF ONSHORE FLOW AND
MARINE AIR ACROSS COASTS AND INLAND VALLEYS. CROSS SECTIONS FROM 12Z
NAM12 MODEL SHOW MARINE LAYER NOT DEEPENING AS FAST AS EARLIER
FORECAST. ASSUMING MODEL NORMAL BIAS OF BEING ANYWHERE FROM 500 TO
1000 FEET TOO SHALLOW ON MARINE LAYER DEPTH...FORECASTING MARINE
LAYER TO DEEPEN FROM LESS THAN 200 FEET FRIDAY AFTERNOON TO 750 FEET
SATURDAY MORNING...AND FROM 750 FEET SATURDAY AFTERNOON TO 1700 FEET
SUNDAY MORNING. THIS SHOULD RESULT IN 5 TO 10 DEGREES COOLING PER
DAY FOR LOCATIONS BELOW THESE ELEVATIONS WEST OF THE
MOUNTAINS...REMAINDER OF AREA WILL MINOR CHANGES TO
TEMPS...OVER/WEST OF MOUNTAINS NO CHANGE SATURDAY ABOUT 5 DEGREES
COOLER SUNDAY/MONDAY...OVER DESERTS ABOUT 5 DEGREES WARMER. RETURN
OF GUSTY WEST WINDS DURING AFTERNON/EVENING HOURS ALL AREAS.
TUESDAY AND WEDNESDAY...MOST MODELS HAVE CONVERGED ON A SOLUTION OF
TAKING THE CLOSED LOW...CURRENTLY CENTERED IN VICINITY 27N 139W...
EAST ALONG 30N TOWARDS NORTHERN BAJA CALIFORNIA. THIS RESULTS IN
RIDGE REBUILDING OVER NORTHERN/CENTRAL CALIFORNIA AND PREVAILING
EAST TO NORTHEAST WINDS ACROSS SOUTHERN CALIFORNIA. WINDS CURRENTLY
NOT FORECAST TO BE STRONG ENOUGH TO SCOUR OUT THE MARINE LAYER...AND
THE THE EASTERLY FLOW/WARM AIR ADVECTION ALOFT MAY ACT TO STRENGTHEN
THE CAPPING SUBSIDENCE INVERSION...SO LITTLE TO NO WARMING FORECAST
FOR THIS TIME PERIOD FOR MOST OF THE REGION AND EXPECT THE BURN OFF
OF THE STRATUS WILL BE DELAYED LATE MORNING/EARLY AFTERNOON.
THURSDAY INTO FRIDAY...IF THE LOWS TRACK IS CORRECT AND ASSUMING THE
SLOWER ECMWF/GEM MODEL TIMING IS MORE REALISTIC THEN PATTERN
FAVORABLE FOR ELEVATED CONVECTION. FOR NOW WILL SHOW SOME INCREASE
IN MID/HIGH CLOUDS AND SOME TOKEN POPS.
&&
.FIRE WEATHER...
VERY LOW DEW POINTS HAVE ALREADY STARTED TO MOVE INTO THE COASTAL
BASIN FROM THE NORTHEAST THIS MORNING. THE VERY DRY AIR AND AREAS OF
STRONG WINDS THIS MORNING WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FOR PORTIONS OF THE AREA FROM THE MOUNTAINS ALMOST TO THE
COAST. THE DRY OFFSHORE FLOW RELAXES BUT CONTINUES FRIDAY FOR
CONTINUED RED FLAG CONDITIONS. ONSHORE FLOW AND LIGHTER WINDS WILL
RETURN FRIDAY AFTERNOON.
&&
.AVIATION...
181530Z...CLEAR WITH UNRESTRICTED VIS THROUGH FRIDAY. GUSTY
NORTHEAST WINDS WILL CONTINUE TO INCREASE THROUGH AND BELOW THE
PASSES AND CANYONS THIS MORNING. GUSTS 30-40 KT...LOCALLY TO 45
KT...ARE POSSIBLE BETWEEN 12-21Z. UDDFS AND LLWS ARE POSSIBLE NEAR
THE COASTAL FOOTHILLS OF THE MTNS...INCLUDING NEAR KONT AND KSNA.
WINDS WILL WEAKEN THIS AFTERNOON...BECOMING EAST AND GUSTY LATE
TONIGHT INTO FRI MORNING. THE AFTERNOON SEA BREEZE WILL STILL BE
ACTIVE IN THE LATE AFTERNOON/EVENING FOR COASTAL LOCATIONS EACH DAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR THE ORANGE
COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS-INCLUDING
THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST.
RED FLAG WARNING UNTIL 5 PM PDT FRIDAY FOR THE SAN DIEGO COUNTY
INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE
PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND
NATIONAL FOREST.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR THE ORANGE
COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS
AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...TSHazardous weather outlook, Apr 18, 4:00 AM PDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU APR 18 2013 CAZ042-048-050-055>058-191200- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS THROUGH PORTIONS OF THE FOOTHILLS AND ADJACENT VALLEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHEAST WINDS THROUGH PORTIONS OF THE FOOTHILLS AND ADJACENT VALLEYS FRIDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.